You are here:

Dentistry/novocaine and eye pressure headache after procedure


I recently went to a dentist for a routine filling. The dentist numbed around the tooth and the top of my mouth. After the procedure my entire left side of my face was numb. The numbness went away but a pain and pressure continued in the upper face and eye into the night leading to a horrible headache and vomiting that evening and still pain and pressure behind the left eye today. Is this a normal reaction to the Novocain with epi or should I seek further treatment?

i just read this question...hopefully everything has cleared up by now. could your symptoms be a reaction to the local anesthetic? it is possible but very rarely do we see this. if you only felt that way that one moment and now everything is totally fine, then you have to think this could have been a reaction. if your symptoms are still present, then it has nothing to do with the dental anesthetic or procedure and you have something coincidentally taking place. i hope all fine now and you have nothing more to worry about.

jeff dalin, dds


All Answers

Answers by Expert:

Ask Experts


Jeff Dalin DDS


general dentistry questions with topics ranging from cosmetic dentistry to dentistry for children


Fellowships in American College of Dentists, the Academy of General Dentistry, and the International College of Dentists.

©2016 All rights reserved.